Open Access Research Article

Existence of Symmetric Positive Solutions for an -Point Boundary Value Problem

Yongping Sun* and Xiaoping Zhang

Author Affiliations

Department of Electron and Information, Zhejiang University of Media and Communications, Hangzhou, Zhejiang 310018, China

For all author emails, please log on.

Boundary Value Problems 2007, 2007:079090  doi:10.1155/2007/79090


The electronic version of this article is the complete one and can be found online at: http://www.boundaryvalueproblems.com/content/2007/1/079090


Received:23 June 2006
Revisions received:17 December 2006
Accepted:11 March 2007
Published:16 May 2007

© 2007 Sun and Zhang

This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

We study the second-order -point boundary value problem , , , where , for with . is continuous, symmetric on the interval , and maybe singular at and , is continuous, and is symmetric on the interval for all and satisfies some appropriate growth conditions. By using Krasnoselskii's fixed point theorem in a cone, we get some existence results of symmetric positive solutions.

References

  1. Chen, S, Hu, J, Chen, L, Wang, C: Existence results for -point boundary value problem of second order ordinary differential equations. Journal of Computational and Applied Mathematics. 180(2), 425–432 (2005). Publisher Full Text OpenURL

  2. Cheung, W-S, Ren, J: Positive solution for -point boundary value problems. Journal of Mathematical Analysis and Applications. 303(2), 565–575 (2005). Publisher Full Text OpenURL

  3. Cheung, W-S, Ren, J: Twin positive solutions for quasi-linear multi-point boundary value problems. Nonlinear Analysis. 62(1), 167–177 (2005). Publisher Full Text OpenURL

  4. Dong, S, Ge, W: Positive solutions of an -point boundary value problem with sign changing nonlinearities. Computers & Mathematics with Applications. 49(4), 589–598 (2005). PubMed Abstract | Publisher Full Text OpenURL

  5. Guo, Y, Shan, W, Ge, W: Positive solutions for second-order -point boundary value problems. Journal of Computational and Applied Mathematics. 151(2), 415–424 (2003). Publisher Full Text OpenURL

  6. Infante, G, Webb, JRL: Nonzero solutions of Hammerstein integral equations with discontinuous kernels. Journal of Mathematical Analysis and Applications. 272(1), 30–42 (2002). Publisher Full Text OpenURL

  7. Kong, L, Kong, Q: Second-order boundary value problems with nonhomogeneous boundary conditions—I. Mathematische Nachrichten. 278(1-2), 173–193 (2005). Publisher Full Text OpenURL

  8. Kosmatov, N: Semipositone -point boundary-value problems. Electronic Journal of Differential Equations. 2004(119), 1–7 (2004)

  9. Liu, B: Solvability of multi-point boundary value problem at resonance.—part IV. Applied Mathematics and Computation. 143(2-3), 275–299 (2003). Publisher Full Text OpenURL

  10. Liu, B: Positive solutions of a nonlinear four-point boundary value problems. Applied Mathematics and Computation. 155(1), 179–203 (2004). Publisher Full Text OpenURL

  11. Liu, X: Nontrivial solutions of singular nonlinear -point boundary value problems. Journal of Mathematical Analysis and Applications. 284(2), 576–590 (2003). Publisher Full Text OpenURL

  12. Ma, R: Existence results of a -point boundary value problem at resonance. Journal of Mathematical Analysis and Applications. 294(1), 147–157 (2004). Publisher Full Text OpenURL

  13. Ma, R: Multiple positive solutions for nonlinear -point boundary value problems. Applied Mathematics and Computation. 148(1), 249–262 (2004). Publisher Full Text OpenURL

  14. Ma, R, O'Regan, D: Solvability of singular second order -point boundary value problems. Journal of Mathematical Analysis and Applications. 301(1), 124–134 (2005). Publisher Full Text OpenURL

  15. Sun, Y: Positive solutions of nonlinear second-order -point boundary value problem. Nonlinear Analysis. 61(7), 1283–1294 (2005). Publisher Full Text OpenURL

  16. Sun, Y: Nontrivial solution for a three-point boundary-value problem. Electronic Journal of Differential Equations. 2004(111), 1–10 (2004)

  17. Sun, Y, Liu, L: Solvability for a nonlinear second-order three-point boundary value problem. Journal of Mathematical Analysis and Applications. 296(1), 265–275 (2004). Publisher Full Text OpenURL

  18. Xu, X: Multiple sign-changing solutions for some -point boundary-value problems. Electronic Journal of Differential Equations. 2004(89), 1–14 (2004)

  19. Xu, X: Positive solutions for singular -point boundary value problems with positive parameter. Journal of Mathematical Analysis and Applications. 291(1), 352–367 (2004). Publisher Full Text OpenURL

  20. Zhang, G, Sun, J: Positive solutions of -point boundary value problems. Journal of Mathematical Analysis and Applications. 291(2), 406–418 (2004). Publisher Full Text OpenURL

  21. Zhang, Z, Wang, J: On existence and multiplicity of positive solutions to singular multi-point boundary value problems. Journal of Mathematical Analysis and Applications. 295(2), 502–512 (2004). Publisher Full Text OpenURL

  22. Avery, RI, Henderson, J: Three symmetric positive solutions for a second-order boundary value problem. Applied Mathematics Letters. 13(3), 1–7 (2000). Publisher Full Text OpenURL

  23. Henderson, J, Thompson, HB: Multiple symmetric positive solutions for a second order boundary value problem. Proceedings of the American Mathematical Society. 128(8), 2373–2379 (2000). Publisher Full Text OpenURL

  24. Li, F, Zhang, Y: Multiple symmetric nonnegative solutions of second-order ordinary differential equations. Applied Mathematics Letters. 17(3), 261–267 (2004). Publisher Full Text OpenURL

  25. Yao, Q: Existence and iteration of symmetric positive solutions for a singular two-point boundary value problem. Computers & Mathematics with Applications. 47(8-9), 1195–1200 (2004). PubMed Abstract | Publisher Full Text OpenURL

  26. Kosmatov, N: Symmetric solutions of a multi-point boundary value problem. Journal of Mathematical Analysis and Applications. 309(1), 25–36 (2005). Publisher Full Text OpenURL

  27. Kosmatov, N: A symmetric solution of a multipoint boundary value problem at resonance. Abstract and Applied Analysis. 2006, 11 pages (2006)

  28. Deimling, K: Nonlinear Functional Analysis,p. xiv+450. Springer, Berlin, Germany (1985)

  29. Krasnosel'skiĭ, MA: Positive Solutions of Operator Equations,p. 381. P. Noordhoff, Groningen, The Netherlands (1964)

  30. Guo, D, Lakshmikantham, V: Nonlinear Problems in Abstract Cones, Academic Press, Orlando (1988)